MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357594
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly stuck and unable to remove.It was further reported that the shaft of the catheter allegedly broke.The balloon and the sheath were removed together as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one partially detached ultraverse 035 pta catheter and the balloon loaded within the introducer sheath has returned for evaluation.On the visual evaluation of the device, it appeared bloody and introducer sheath found bunched at proximal end.The catheter was in detached condition and the balloon is still stuck within the introducer sheath.On the functional evaluation of the device, the introducer sheath was flushed without any issue.Attempts were made to push the catheter and balloon, but it was unsuccessful.On further the sheath was cut longitudinally along the length to remove the balloon.The balloon was still intact with the catheter.The distal and the proximal end of the balloon was examined under microscope and it was noted damaged.No evidence of break noted to the device.No further evaluation performed due to the condition of the device.Therefore, the reported detachment has confirmed as the partial catheter with balloon still intact has returned for evaluation.The investigation also confirmed for retraction issue, as the balloon couldn¿t retracted through the introducer sheath, it was removed by cutting the sheath along the length.The investigation remains inconclusive for the reported break as no evidence was noted to the device returned for evaluation.A definitive root cause for the reported break, detachment of device and retraction issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 09/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11123016
Report Number2020394-2020-21034
Device Sequence Number11913853
Product Code LIT
UDI-Device Identifier00801741094347
UDI-Public(01)00801741094347
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357594
Device Catalogue NumberU357594
Device Lot NumberCMDX0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;